High Surf, Northeast
- When
- March 29, 8:50 PM AST
- Where
- Northeast forecast zone
- Reported by
- Emergency Manager
A bridge collapsed at road 951 in the municipality of Loiza due to High Surf conditions.
North swells invaded the north coasts of Puerto Rico. This swells produced beach erosion affecting mainly the northeast facing coast of Puerto Rico.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
North swells invaded the north coasts of Puerto Rico. This swells produced beach erosion affecting mainly the northeast facing coast of Puerto Rico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 29, 2:59 PM AST, 5 hours 51 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
259 PM AST FRI MAR 29 2013
.SYNOPSIS...FRONTAL BOUNDARY OVER THE FORECAST AREA WILL CONTINUE
TO BRING SHOWERS AND GUSTY WINDS ACROSS THE LOCAL ISLANDS THROUGH
AT LEAST THE NEXT 24 HOURS. DEEP LAYER LOW WILL REMAIN THE DOMINANT
WEATHER FEATURE ACROSS THE NORTH ATLANTIC INTO EARLY NEXT WEEK.
UPPER RIDGE IS FORECAST TO BUILD OVER THE EASTERN CARIBBEAN THROUGH
THE SECOND HALF OF NEXT WEEK.
&&
.DISCUSSION...SATELLITE IMAGES DEPICTED A LOW TO MID CLOUDS
ASSOCIATED WITH A WEAK FRONTAL BOUNDARY COVERING MOST OF THE
FORECAST AREA. RADAR OBSERVATIONS INDICATED SCATTERED TO NUMEROUS
SHOWERS AFFECTING THE ATLANTIC WATERS...MONA PASSAGE AND MOST OF
PUERTO RICO. THESE SHOWERS HAVE DROPPED OVER 4 INCHES OF RAIN
ACROSS PORTIONS OF THE TRUJILLO ALTO AND NORTHEASTERN PUERTO RICO
SINCE MIDNIGHT. OTHER AREAS ACROSS NORTHERN PUERTO RICO SUCH AS
BARCELONETA AND ISABELA RECEIVED AT LEAST 2 INCHES. GLOBAL WEATHER
MODELS ARE IN FAIR AGREEMENT THAT THE FRONT WILL STALL OVER PUERTO
RICO AND THE US VIRGIN THROUGH AT LEAST LATE SATURDAY WHILE DISSIPATES.
A SURFACE HIGH PRESSURE IN THE WAKE OF THE FRONT WILL RELOCATE NORTH
OF THE AREA ON SUNDAY...ALLOWING EASTERLY TRADE WINDS TO SLOWLY
RETURN TO THE ISLANDS. MOISTURE ASSOCIATED WITH THE REMNANTS OF
THE FRONTAL BOUNDARY WILL LINGER UNTIL AT LEAST SUNDAY...PRODUCING
INTERVALS OF CLOUDS AND PASSING SHOWERS FROM TIME TO TIME. A BRIEF
PERIOD OF DRIER WEATHER IS EXPECTED THE FIRST PART OF NEXT WEEK.
&&
.AVIATION...PERIODS OF MVFR ARE LIKELY ALL TAF SITES XCP TJPS AND
TKPK AS FRONT SLOWLY MOVES EAST OVER THE LOCAL ATLANTIC WATERS. ALSO
TJBQ MAY REMAIN IFR BEYOND 30/02Z. SHRA AND OVC CONDS AND MTN
OBSCURATIONS TO REMAIN THRU 30/22Z. LLVL WIND NE TO E 5-10 KT TO
FL050 INCR TO FL100 LATE TODAY. WIND ABV FL100 W INCR WITH HGT.
WINDS AT 40 KFT UP TO 60 KTS.
&&
.MARINE...SCA CONTINUES FOR THE ATLANTIC WATERS AND THE MONA
PASSAGE UNTIL SATURDAY NIGHT. SEAS HAVE BEEN FLUCTUATING BETWEEN
6 AND 8 FEET IN THE NEAR-SHORE BUOYS SINCE THIS MORNING. HOWEVER...
SEAS HAVE DROPPED AROUND 6 FEET THIS AFTERNOON AT THE OUTER BUOY
41043. WINDS ARE EXPECTED TO BE IN THE 15-20 KNOT RANGE ACROSS
MOST OF THE REGIONAL WATERS AND THE LOCAL PASSAGES. WINDS WILL
SUBSIDE SLOWLY DURING THE NEXT 24 HOURS. IN CONTRAST...SEAS MAY
REMAIN AROUND 7 FEET AFTER SATURDAY...DUE TO AN INCOMING NORTH
SWELL THAT WILL ARRIVE ON SUNDAY. THIS MODERATE SWELL MAY BRING
THE SEAS NEAR SCA LEVELS ONCE AGAIN SUNDAY AND MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 82 75 83 / 60 60 60 60
STT 74 82 74 85 / 40 60 70 70
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 9 PM AST SATURDAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N-COASTAL WATERS OF
NORTHERN PUERTO RICO OUT 10 NM-MONA PASSAGE SOUTHWARD TO
17N.
SMALL CRAFT ADVISORY UNTIL 3 PM AST SATURDAY FOR COASTAL WATERS
OF NORTHWESTERN PUERTO RICO OUT 10 NM.
&&
12/11HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 549 AM AST FRI MAR 29 2013 AMZ710>745-PRZ001>013-301000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 549 AM AST FRI MAR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-301000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 549 AM AST FRI MAR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
441 PM AST FRI MAR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD RIO GRANDE 18.38N 65.84W
03/29/2013 RIO GRANDE PR EMERGENCY MNGR
ROAD 191 AT RIO GRANDE WAS CLOSED DUE TO RIO PALMER OUT
OF ITS BANKS.
&&
OMARTINEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
508 PM AST FRI MAR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD CEIBA 18.27N 65.65W
03/29/2013 CEIBA PR NEWSPAPER
TEN PEOPLE WERE RESCUED AT CHARCO FRIO IN CEIBA DUE TO
RISES IN THE RIVER.
&&
FCASTROPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
510 PM AST FRI MAR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD RIO GRANDE 18.38N 65.84W
03/29/2013 RIO GRANDE PR NEWSPAPER
A YOUNG MALE RESCUED AT RIO ESPIRITU SANTO RIO GRANDE. HE
WAS DRAGGED BY A WATER SURGE.
&&
OMARTINEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
707 PM AST FRI MAR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM FLASH FLOOD NAGUABO 18.21N 65.74W
03/29/2013 NAGUABO PR EMERGENCY MNGR
EXIT 22 OF HIGHWAY 53 TOWARD ROAD 31 WAS CLOSED DUE TO
RIO BLANCO OUT OF ITS BANKS.
&&
OMARTINE1 high surf. Local standard time, as filed.
A bridge collapsed at road 951 in the municipality of Loiza due to High Surf conditions.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2013Every state in 2013This day in weather historyWarnings in Puerto Rico, March 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442479.